Share this:

Parkinson's and Moods

Posted by @hopeful33250, Dec 2, 2016

Any of us with Parkinson’s know that our moods are affected by this disorder. Much of it has to do with the change in the chemistry of our brains. There are good medications available to help us, however, there are other activities that can help as well. Exercises like Tai-Chi, yoga, and others can not only help our moods of depression and anxiety but can also increase our range of motion, and balance which are always problems with PD. I read a blog the other day from the Michael J. Fox website that took my fancy and I decided to share it with you all. It’s about cartoons (probably not what you were expecting me to say)! Here is the link to the blog. Take a look and let’s share something about humor and PD.

https://www.michaeljfox.org/foundation/news-detail.php?could-cartoons-help-treat-depression-in-parkinson-disease

REPLY

I wish that my hubby could do something ike Tai-Chi or yoga. Unformately, he is to the stage where all he can manage is his stationary bike on some day. However, as a caregiver, I have found that these exercise hep to reduce my stress – when I can find the time to attend the classes!

@tntredhead

I wish that my hubby could do something ike Tai-Chi or yoga. Unformately, he is to the stage where all he can manage is his stationary bike on some day. However, as a caregiver, I have found that these exercise hep to reduce my stress – when I can find the time to attend the classes!

Jump to this post

@tntredhead Thanks for letting us know what reduces stress for you. Does your husband respond to humor?

Hello @annmerc, and welcome to Connect. I see that you posted an empty message. Was this on purpose or did you mean to post something more?

If you would like more information on how to use Connect, you can find it here, https://connect.mayoclinic.org/get-started-on-connect/.
Or, if you would like, feel free to send me a personal message by clicking on my name, then clicking on the blue envelope symbol and typing a message that will only be between you and I.

I can also remove this blank post if you would like. @annmerc, what was it that brought you to the Parkinson’s and Moods discussion?

@tntredhead

I wish that my hubby could do something ike Tai-Chi or yoga. Unformately, he is to the stage where all he can manage is his stationary bike on some day. However, as a caregiver, I have found that these exercise hep to reduce my stress – when I can find the time to attend the classes!

Jump to this post

Not often. But he was a pretty serious man prior to this The Redhead

I was recently diagnosed with Mild Parkinson Syndrome. I have been taking Citalopram 10 mg for seven weeks. Started having depression past week when I wakeup and all day. However each evening at 5 pm depression goes away. Can anyone explain why it goes away in the evenings? Thanks.

@mariemarie

I was recently diagnosed with Mild Parkinson Syndrome. I have been taking Citalopram 10 mg for seven weeks. Started having depression past week when I wakeup and all day. However each evening at 5 pm depression goes away. Can anyone explain why it goes away in the evenings? Thanks.

Jump to this post

Hi @mariemarie,
I moved your message about depression getting better in the evenings to this discussion about Parkinson’s and Moods. I’m also tagging
@knightkris and @johnjames to bring them into the discussion as they too experience depression. It is interesting that your mood improves late in the day. Might this have something to do with when you take your medications? Does your energy level tend to improve as the day progesses? Just some thoughts as I grasp at straws.

@mariemarie Hi Marie, This is an interesting question. I’m wondering what time of day you take the Citalopram? As I recall, you are not taking any Parkinson’s meds, is that correct? You might consider calling your neurologist and see if a very low dose of PD meds (even on a trial basis) might be helpful to you, especially regarding the depression. When I started on the PD meds, I followed a Titration Schedule, where I started with a 1/2 pill once a day for a week and then gradually added another 1/2 each week until I was up to 3 full pills per day. It might be worth a try. Teresa

I take citalopram when i go to bed at night. What PD med did u go on? And why? Due to depression? I did speak to neurologist yesterday. He said i could up dose to 15 mg from 10…one and half pills. I might try that in next week or two. He said i might wait til citalopram kicks in. Are u on antidepressant s?

@mariemarie

I was recently diagnosed with Mild Parkinson Syndrome. I have been taking Citalopram 10 mg for seven weeks. Started having depression past week when I wakeup and all day. However each evening at 5 pm depression goes away. Can anyone explain why it goes away in the evenings? Thanks.

Jump to this post

Hi. I take med at bedtime. Yes…i feel like my old self around 5 pm. Feel good. Then next morning…depression.

@mariemarie Hi Marie: That is interesting, When I started w/ PD meds I took Sinemet (gold standard for PD). That is what I used for the Titration Schedule that I mentioned above. After the third week I began to notice that my walking was much better and I felt my lower extremities working much better. There was a sense of relief but it was not really a relief from depression exactly. Now I take a long lasting Sinemet drug called Stalevo. It has an added ingredient (Entacopone) and I just take two Stalevo and 1 or 1 1/2 of the Sinemet. It keeps me walking straight and having better control. Since your doctor suggested waiting a bit longer for the citalopram to kick in that might be a good idea. Teresa

Teresa- Hi how are you- I have been off the last week or so- had a spinal shot for the pain in my back and spine- It caused me to be more un-balanced-sick, dizzy, buzzing in my hear, head aches, and terrible mood swings- I told the Dr. Office that and some of the side affects could have been increased from Parkinson’s- do you think that true-or makes any sense? It has hung on for the past 7 days now- the mood in constant internal anxiety- like never before- again the answer was its-Parkinson’s- What is your take on all of this. when you have time- Thank you much-JJAMES

@johnjames

Teresa- Hi how are you- I have been off the last week or so- had a spinal shot for the pain in my back and spine- It caused me to be more un-balanced-sick, dizzy, buzzing in my hear, head aches, and terrible mood swings- I told the Dr. Office that and some of the side affects could have been increased from Parkinson’s- do you think that true-or makes any sense? It has hung on for the past 7 days now- the mood in constant internal anxiety- like never before- again the answer was its-Parkinson’s- What is your take on all of this. when you have time- Thank you much-JJAMES

Jump to this post

@johnjames Hi JJames: I was out of town for a few days and I just saw your message. I am so sorry to hear of the side-effects of this shot. However, I have never heard of anyone with PD getting a spinal shot for the pain – might you be referring to an Epidural? If your doctor thinks that some of the side-effects were increased by the PD, that certainly may be the case. Were you given any literature about the injection? Are you feeling any better now? Teresa

I feel some better- well after talking with two doctors- they don’t know the answer- They do believe that PD played a roll in the side affects, but this coming Monday and Tuesday I will have some tests to see. I will let you know, Thanks Much. JJAMES

@johnjames

I feel some better- well after talking with two doctors- they don’t know the answer- They do believe that PD played a roll in the side affects, but this coming Monday and Tuesday I will have some tests to see. I will let you know, Thanks Much. JJAMES

Jump to this post

@johnjames I am glad to hear that you are feeling some better. Yes, please let us know what you learn from your appointments – we all learn from each other’s experiences! Blessings to you. Teresa

Please login or register to post a reply.